If you have had a known anaphylactic reaction to an allergen, your doctor most likely prescribed you an EpiPen. This is an injection of epinephrine that helps slow the reaction. However, you should immediately report to your nearest emergency room even after using the epinephrine, because your reaction could be worse than the last one. Anaphylaxis occurs when the body reacts to the allergen in a way that is harmful to the patient. Once the body recognizes the allergen, it has the ability to "remember" the allergen and can progressively attack the allergen better. This makes it worse for the patient. In this sense, allergic reactions do worsen each time.
- Q What happens when people with allergies encounter an allergen?
- Q How can an allergic reaction become life threatening?
- Q Why do people often have both allergies and asthma?
- Q How do skin allergies affect the body?
- Q Can symptoms of skin allergies cause permanent skin damage?
- Q Why do I have a headache, days after an allergic reaction?